Alert archive / Wyoming / Red Flag Warnings in 2017

Red Flag Warning 6, NWS Cheyenne, WY

April 13, 2017

NWS Cheyenne, WY issued this red flag warning at Apr 13, 2017, 2:42 AM MDT. It took effect at Apr 13, 2017, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2017, 2:42 AM MDT (08:42 UTC)
In effect from
Apr 13, 2017, 12:00 PM MDT
Expired
Apr 13, 2017, 8:00 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

808 
WWUS85 KCYS 130842
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
242 AM MDT Thu Apr 13 2017

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 
303 AND 304...

.Critical fire weather conditions will develop this afternoon
across western and northern Carbon County. The combination of 
warm temperatures, gusty south winds and low humidities will 
enhance the spread of any fires that develop.

WYZ303-304-140200-
/O.NEW.KCYS.FW.W.0006.170413T1800Z-170414T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-
242 AM MDT Thu Apr 13 2017

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 
303 AND 304...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon today to 8 PM MDT this
evening. 

* AFFECTED AREA...Fire weather zones 303 and 304.

* WIND...Sustained south winds 20 to 30 mph with gusts to 40 mph.

* HUMIDITY...10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
gusty winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
552 
WWUS85 KCYS 131652
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
1052 AM MDT Thu Apr 13 2017

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES
303...304...306 AND 308...

.Critical fire weather conditions will develop this afternoon
across western and northern Carbon County. The combination of
warm temperatures, gusty south winds and low humidities will
enhance the spread of any fires that develop.

WYZ306-308-140100-
/O.EXA.KCYS.FW.W.0006.170413T1800Z-170414T0200Z/
Upper North Platte River Basin-Laramie Valley/Shirley Basin-
1052 AM MDT Thu Apr 13 2017

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 306 AND 
308...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect until 8 PM MDT this evening. 

* AFFECTED AREA...Fire weather zones 306 and 308.

* WIND...Sustained south winds 20 to 30 mph with gusts to 40 
  mph.

* HUMIDITY...10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
gusty winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ303-304-140100-
/O.CON.KCYS.FW.W.0006.170413T1800Z-170414T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-
1052 AM MDT Thu Apr 13 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 303 AND
304...

* AFFECTED AREA...Fire weather zones 303 and 304.

* WIND...Sustained south winds 20 to 30 mph with gusts to 40 
  mph.

* HUMIDITY...10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
gusty winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
430 
WWUS85 KCYS 132055
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
255 PM MDT Thu Apr 13 2017

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES
303...304...306 AND 308...

.Critical fire weather conditions will continue this afternoon 
across western and northern Carbon County and much of Albany
County. The combination of warm temperatures, gusty south winds 
and low humidities will enhance the spread of any fires that 
develop.

WYZ303-304-306-308-140200-
/O.CON.KCYS.FW.W.0006.000000T0000Z-170414T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Upper North Platte River Basin-
Laramie Valley/Shirley Basin-
255 PM MDT Thu Apr 13 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 303, 
304, 306, AND 308...

* AFFECTED AREA...Fire weather zones 303...304...306 and 308.

* WIND...Sustained south winds 20 to 30 mph with gusts to 40 
  mph.

* HUMIDITY...10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
gusty winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
498 
WWUS85 KCYS 140200
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
800 PM MDT Thu Apr 13 2017


WYZ303-304-306-308-140300-
/O.EXP.KCYS.FW.W.0006.000000T0000Z-170414T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Upper North Platte River Basin-
Laramie Valley/Shirley Basin-
800 PM MDT Thu Apr 13 2017

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 303, 304, 306, AND 308...

Breezy winds still occurring in western Carbon County are expected
to steadily weaken over the next hour or so. In addition, 
humidities will improve as winds weaken. Based on these trends,
will allow the Red Flag Warning to expire at 8 PM as overall fire
weather conditions have improved across the area. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Apr 12, 11:51 PM MDT, 2 hours 51 minutes earlier.

Area forecast discussion, Apr 12, 11:51 PM MDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1151 PM MDT Wed Apr 12 2017

.SHORT TERM...(This evening through Friday night)
Issued at 200 PM MDT Wed Apr 12 2017

Cold front lays across the Wyoming/Colorado state line area this
afternoon. Skies mostly sunny with northwest to northerly winds
prevailing. Temperatures are in the low 60s east of the Laramie
Range with low to mid 50s west.

Front forecast to continue pushing south this afternoon and
evening with northerly winds becoming more northeasterly after
sunset. Easterly to southeasterly winds expected Thursday, which
should increase out lower level humidity. For now, will hold off
on any fire watches as afternoon humidities are expected only to
bottom out in the mid 30 percent range east and upper teens/low
20s west.

Better day for stronger winds and drier air Friday that we may
need some fire headlines. Southwest winds more stronger and
widespread. Will let the mid crew take another look before issuing
anything.

.LONG TERM...(Saturday through Wednesday)
Issued at 200 PM MDT Wed Apr 12 2017

Saturday...A bit cooler than Friday in the wake of a passing cold
front, though no precipitation expected with limited low and mid
level moisture. Perhaps breezy with progged low and mid level
gradients.

Sunday...Continued dry and warmer as the airmass moderates with west
southwest flow aloft. We may have a few afternoon showers east of
Interstate 25, though confidence still not strong enough to include
yet in the grids.

Monday...Next relatively weak shortwave trough aloft moves across
northern Wyoming and western South Dakota, perhaps producing
isolated thunderstorms in the afternoon along a Chadron to Sidney
line. Dry elsewhere. Warming trend continues as the airmass
moderates.

Tuesday...Flow aloft turns southwest as the next shortwave trough
aloft rotates across our region. With the addition of more low and
mid level moisture and expected instability, expect a chance of
showers and thunderstorms in the afternoon and evening.

Wednesday...Cyclonic flow aloft and some low and mid level moisture
will help produce isolated to scattered afternoon and evening
showers and thunderstorms.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1140 PM MDT Wed Apr 12 2017

The main concern with this taf issuance is the timing of the low
clouds tonight and how soon will they clear out tomorrow morning.

Latest water loop was showing very dry air in place across our
forecast area. Latest surface analysis was showing about 40 to 45
degree dewpoints lurking over western Nebraska. The HRRR/NAM
models are trying to develop some low clouds across the Nebraska
Panhandle towards daybreak. Last night's model runs were showing
dewpoints quite a bit higher than what is being observed tonight.
This makes us a little more Leary of developing low clouds early
tonight. As a result, we decided to back off a little from the
previous run and introduce the low IFR ceilings towards daybreak
and break the cloud cover up by 18z. This trend appears to be
depicted by the HRRR as well. After the low clouds break up it
will be another breezy day with good mixing. In fact, we could see
wind gusts between 30 and 35kts over the panhandle.

&&

.FIRE WEATHER...
Issued at 1232 PM MDT Wed Apr 12 2017

A cold front lays along the Colorado/Wyoming border this
afternoon. Behind the front...northwest to northerly winds
continue gusting into the mid 20 mph range west of the Laramie
Range. Expect these winds to ease near sunset and turn more
easterly as a surface high moves into western Nebraska.
Eventually these winds will shift southeast Thursday, with
increasing dewpoints and higher humidities. Winds will become
quite strong Thursday, especially west of the Laramie Range where
southwest wind gusts to 40 MPH are likely during the late morning
and afternoon. A drier and more widespread westerly wind expected
for Friday with elevated to possibly critical fire weather
conditions possible east of the Laramie Range.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...GCC
LONG TERM...RUBIN
AVIATION...REC
FIRE WEATHER...GCC
Hazardous weather outlook, Apr 12, 3:37 AM MDT, 23 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
337 AM MDT Wed Apr 12 2017

NEZ002-003-019>021-054-055-095-096-WYZ101>119-130945-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
337 AM MDT Wed Apr 12 2017

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Critical fire weather conditions will be possible across portions
of Carbon county on Thursday and Friday. There is also a chance of
thunderstorms across areas east of the Laramie Range on Friday.
More widespread critical fire weather conditions are anticipated
on Saturday after a front moves through the area.

.Spotter information statement...

Spotter activation will not be needed.

Nearby

Red Flag Warnings in Wyoming, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.